Alert archive / California / Wind Advisories in 2014

Wind Advisory 1, NWS San Diego, CA

January 4, 20144 counties in California

NWS San Diego, CA issued this wind advisory at Jan 4, 2014, 3:41 AM PST for 4 counties in California. It took effect at Jan 5, 2014, 12:00 AM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 3:41 AM PST (11:41 UTC)
In effect from
Jan 5, 2014, 12:00 AM PST
Expired
Jan 6, 2014, 12:00 PM PST
In force
36 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3156 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WWUS76 KSGX 041141
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
341 AM PST SAT JAN 4 2014

...GUSTY NORTHEAST TO EAST WINDS SUNDAY AND MONDAY...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL GENERATE
MODERATE OFFSHORE FLOW EARLY SUNDAY MORNING THROUGH MONDAY
AFTERNOON. NORTHEAST TO EAST WINDS 15-25 MPH GUSTING 35 TO 45 MPH
WILL DEVELOP THROUGH AND BELOW THE FAVORED PASSES...CANYONS...AND
ALONG THE COASTAL MOUNTAIN SLOPES. ISOLATED GUSTS IN EXCESS OF 50
MPH ARE POSSIBLE IN THE FAVORED SPOTS. WINDS WILL GRADUALLY
DIMINISH MONDAY AFTERNOON.

CAZ042-042200-
/O.CAN.KSGX.FG.Y.0003.000000T0000Z-140104T1700Z/
/O.NEW.KSGX.WI.Y.0001.140105T0800Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
341 AM PST SAT JAN 4 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
MONDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATION...INLAND PORTIONS OF THE ORANGE COUNTY COASTAL AREAS
  BELOW THE CANYONS OF THE SANTA ANA MOUNTAINS.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-041245-
/O.CAN.KSGX.FG.Y.0003.000000T0000Z-140104T1700Z/
SAN DIEGO COUNTY COASTAL AREAS-
341 AM PST SAT JAN 4 2014

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE DENSE
FOG ADVISORY. 

HIGH CLOUDS HAVE PREVENTED WIDESPREAD LOW CLOUDS AND DENSE FOG TO
FORM. FOR THIS REASON THE DENSE FOG ADVISORY HAS BEEN CANCELLED.

$$

CAZ048-050-056>058-042200-
/O.NEW.KSGX.WI.Y.0001.140105T0800Z-140106T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
341 AM PST SAT JAN 4 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
MONDAY. 

* WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45
  MPH. ISOLATED GUSTS IN EXCESS OF 50 MPH IN THE FAVORED CANYONS
  AND COASTAL MOUNTAIN SLOPES.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATION...BELOW THE CAJON AND BANNING PASSES IN THE INLAND
  EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...AND ALONG THE
  COASTAL SLOPES AND ADJACENT INLAND VALLEYS IN SAN DIEGO COUNTY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES. STRONG CROSS WINDS MAY MAKE TRAVEL ESPECIALLY
  HAZARDOUS ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAYS
  210...60...91...71...AND 79 IN THE INLAND EMPIRE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
7 follow-up statements
480 
WWUS76 KSGX 042050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1250 PM PST SAT JAN 4 2014

...GUSTY NORTHEAST TO EAST WINDS SUNDAY AND MONDAY...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL
GENERATE MODERATE OFFSHORE FLOW LATE TONIGHT THROUGH MONDAY
AFTERNOON. NORTHEAST TO EAST WINDS 15 TO 25 MPH WILL
DEVELOP...GUSTING UP TO 45 MPH THROUGH AND BELOW THE FAVORED
PASSES... CANYONS...AND ALONG THE COASTAL MOUNTAIN SLOPES.
ISOLATED GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE IN THE FAVORED
SPOTS. WINDS WILL GRADUALLY DIMINISH MONDAY AFTERNOON.

CAZ042-048-050-056>058-050530-
/O.CON.KSGX.WI.Y.0001.140105T0800Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1250 PM PST SAT JAN 4 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST MONDAY...

* WINDS...NORTHEAST TO EAST WINDS 15 TO 25 MPH...WITH GUSTS UP TO
  45 MPH. ISOLATED GUSTS IN EXCESS OF 60 MPH IN THE FAVORED
  CANYONS AND COASTAL MOUNTAIN SLOPES.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATION...BELOW THE CAJON AND BANNING PASSES IN THE INLAND 
  EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...AND ALONG THE 
  COASTAL SLOPES AND ADJACENT INLAND VALLEYS IN SAN DIEGO 
  COUNTY. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. STRONG CROSS WINDS MAY MAKE TRAVEL 
  ESPECIALLY HAZARDOUS ALONG PORTIONS OF INTERSTATE 10 AND 
  HIGHWAYS 210... 60...91...71...AND 79 IN THE INLAND EMPIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
399 
WWUS76 KSGX 050409
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 PM PST SAT JAN 4 2014

...GUSTY NORTHEAST TO EAST WINDS SUNDAY AND MONDAY...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL GENERATE
GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY AFTERNOON THROUGH
AND BELOW THE FAVORED PASSES...CANYONS...AND ALONG THE COASTAL
MOUNTAIN SLOPES. ISOLATED GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE
IN THE FAVORED SPOTS. WINDS WILL GRADUALLY DIMINISH MONDAY 
AFTERNOON.

CAZ061-051200-
/O.EXA.KSGX.WI.Y.0001.140105T0800Z-140106T2000Z/
COACHELLA VALLEY-
809 PM PST SAT JAN 4 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
MONDAY. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATION...NORTH OF I-10. BELOW THE MORONGO PASS AND THE LITTLE
  SAN BERNARDINO MOUNTAINS...AND THROUGH THE BANNING PASS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES. PORTIONS OF INTERSTATE 10 MAY EXPERIENCE STRONG CROSS
  WINDS AT TIMES AND REDUCED VISIBILITY IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-050-056>058-051200-
/O.CON.KSGX.WI.Y.0001.140105T0800Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
809 PM PST SAT JAN 4 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST MONDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 30 MPH...WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS IN EXCESS OF 60 MPH ARE LIKELY IN AND BELOW THE
  CAJON PASS...THE SANTA ANA MOUNTAINS CANYONS...AND THE WIND
  PRONE SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* LOCATION...BELOW THE CAJON AND BANNING PASSES IN THE INLAND
  EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...AND ALONG THE
  COASTAL SLOPES AND FOOTHILLS IN SAN DIEGO COUNTY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES. STRONG CROSS WINDS MAY MAKE TRAVEL ESPECIALLY
  HAZARDOUS ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAYS 210...
  60...91...71...AND 79 IN THE INLAND EMPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
270 
WWUS76 KSGX 051136
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
336 AM PST SUN JAN 5 2014

...GUSTY NORTHEAST TO EAST WINDS TODAY AND MONDAY...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL
GENERATE GUSTY NORTHEAST TO EAST WINDS THIS MORNING THROUGH MONDAY
AFTERNOON THROUGH AND BELOW THE FAVORED PASSES...CANYONS...AND
ALONG THE COASTAL MOUNTAIN SLOPES. ISOLATED GUSTS IN EXCESS OF
55 MPH ARE POSSIBLE IN THE FAVORED SPOTS. WINDS WILL GRADUALLY
DIMINISH MONDAY AFTERNOON.

CAZ042-048-050-056>058-061-052200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-
336 AM PST SUN JAN 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

* WINDS...NORTHEAST TO EAST 15 TO 30 MPH WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE IN AND BELOW THE
  CAJON PASS...THE CANYONS OF THE SANTA ANA MOUNTAINS...AND THE
  WIND PRONE COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS.

* TIMING...THROUGH MONDAY AFTERNOON.

* LOCATION...BELOW THE CAJON AND BANNING PASSES IN THE INLAND
  EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...ALONG THE
  COASTAL SLOPES AND FOOTHILLS IN SAN DIEGO COUNTY....AND NORTH OF
  I-10 BELOW THE MORONGO PASS AND THE LITTLE SAN BERNARDINO
  MOUNTAINS IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES. STRONG CROSS WINDS MAY MAKE TRAVEL ESPECIALLY
  HAZARDOUS ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAYS 210...
  60...91...71...AND 79 IN THE INLAND EMPIRE. PORTIONS OF
  INTERSTATE 10 THROUGH THE COACHELLA VALLEY MAY EXPERIENCE STRONG
  CROSS WINDS AT TIMES AND REDUCED VISIBILITY IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
022 
WWUS76 KSGX 052055
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 PM PST SUN JAN 5 2014

...GUSTY NORTHEAST TO EAST WINDS TODAY AND MONDAY...

.GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE THROUGH MONDAY...AS A
A SURFACE HIGH PRESSURE REMAINS OVER THE GREAT BASIN. THE
STRONGEST WINDS WILL BE THROUGH AND BELOW THE FAVORED
PASSES...CANYONS... AND ALONG THE COASTAL MOUNTAIN SLOPES ON
MONDAY MORNING...BEFORE GRADUALLY WEAKENING THROUGH THE DAY.
ISOLATED GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE IN THE FAVORED
SPOTS.

CAZ042-048-050-056>058-061-060530-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-
1255 PM PST SUN JAN 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY. 

* TIMING...THROUGH MONDAY AFTERNOON.

* LOCATION...BELOW THE CAJON AND BANNING PASSES IN THE INLAND 
  EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...ALONG THE 
  COASTAL SLOPES AND FOOTHILLS IN SAN DIEGO COUNTY....AND 
  NORTH OF I-10 BELOW THE MORONGO PASS AND THE LITTLE SAN 
  BERNARDINO MOUNTAINS IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. STRONG CROSS WINDS MAY MAKE TRAVEL 
  ESPECIALLY HAZARDOUS ALONG PORTIONS OF INTERSTATE 10 AND 
  HIGHWAYS 210... 60...91...71...AND 79 IN THE INLAND EMPIRE. 
  PORTIONS OF INTERSTATE 10 THROUGH THE COACHELLA VALLEY MAY 
  EXPERIENCE STRONG CROSS WINDS AT TIMES AND REDUCED 
  VISIBILITY IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
246 
WWUS76 KSGX 060445
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST SUN JAN 5 2014

...GUSTY NORTHEAST TO EAST WINDS INCREASING AGAIN LATE TONIGHT
INTO MONDAY...

.WINDS HAD DROPPED OFF LATE ON SUNDAY BUT WILL INCREASE AGAIN LATE
TONIGHT AND MONDAY MORNING ALONG THE COASTAL FOOTHILLS...WITH THE
STRONGEST EAST TO NORTHEAST WINDS GUSTS THROUGH AND BELOW THE
WIND PRONE PASSES AND CANYONS, THE WINDS WILL WEAKEN MONDAY
AFTERNOON AS HIGH PRESSURE WEAKENS INLAND.

CAZ042-048-050-056>058-061-061300-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-
845 PM PST SUN JAN 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST MONDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 30 MPH WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS TO 55 MPH ARE POSSIBLE BELOW THE CAJON PASS...
  THE SANTA ANA MOUNTAIN CANYONS...AND THE WIND PRONE SLOPES OF
  THE SAN DIEGO COUNTY MOUNTAINS.

* TIMING...WINDS INCREASING LATE TONIGHT AND MONDAY MORNING... AND
  CONTINUING INTO THE AFTERNOON.

* LOCATION...BELOW THE CAJON AND BANNING PASSES IN THE INLAND
  EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...ALONG THE
  COASTAL SLOPES AND FOOTHILLS IN SAN DIEGO COUNTY....AND  NORTH
  OF I-10 BELOW THE MORONGO PASS AND THE LITTLE SAN BERNARDINO
  MOUNTAINS IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES. STRONG CROSS WINDS MAY MAKE TRAVEL ESPECIALLY HAZARDOUS
  ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAYS 210...60...91...
  71...AND 79 IN THE INLAND EMPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
187 
WWUS76 KSGX 061053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
253 AM PST MON JAN 6 2014

...GUSTY NORTHEAST TO EAST WINDS THIS MORNING...

.STRONG GUSTY WINDS WILL CONTINUE THIS MORNING MAINLY IN THE 
COASTAL FOOTHILLS. STRONGEST WINDS WILL BE FOUND THROUGH AND 
BELOW THE WIND PRONE PASSES AND CANYONS. THE WINDS WILL WEAKEN 
THIS AFTERNOON.

CAZ042-048-050-056>058-061-062000-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-
253 AM PST MON JAN 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...NORTHEAST TO EAST 15 TO 30 MPH WITH GUSTS TO 45 MPH. 
  ISOLATED GUSTS TO 55 MPH ARE POSSIBLE IN THE SANTA ANA 
  MOUNTAIN CANYONS...AND THE WIND PRONE SLOPES OF THE SAN DIEGO 
  COUNTY MOUNTAINS. 

* TIMING...WINDS PEAKING AFTER SUNRISE AND BEGINNING TO DECREASE 
  BY MIDDAY. 

* LOCATION...BELOW THE CAJON AND BANNING PASSES IN THE INLAND 
  EMPIRE...THE SANTA ANA MOUNTAINS AND FOOTHILLS...ALONG THE 
  COASTAL SLOPES AND FOOTHILLS IN SAN DIEGO COUNTY....AND NORTH 
  OF I-10 BELOW THE MORONGO PASS AND THE LITTLE SAN BERNARDINO 
  MOUNTAINS IN THE COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES. STRONG CROSS WINDS MAY MAKE TRAVEL 
  ESPECIALLY HAZARDOUS ALONG PORTIONS OF INTERSTATE 10 AND 
  HIGHWAYS 210... 60...91... 71...AND 79 IN THE INLAND EMPIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
665 
WWUS76 KSGX 061954
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1154 AM PST MON JAN 6 2014

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON TODAY...

CAZ042-048-050-056>058-061-062100-
/O.EXP.KSGX.WI.Y.0001.000000T0000Z-140106T2000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-
1154 AM PST MON JAN 6 2014

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WINDS ARE EXPECTED TO CONTINUE WEAKENING OVER THE AREA...SO
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON TODAY. LOCAL WIND
GUSTS TO ABOUT 35 MPH ARE STILL POSSIBLE BELOW SOME CANYONS AND
PASSES INTO THE AFTERNOON TODAY.

$$

SMALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:30 AM PST, 11 minutes earlier.

Area forecast discussion, Jan 4, 3:30 AM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PST SAT JAN 4 2014

.SYNOPSIS...
COASTAL FOG WILL CONTINUE DURING THE NIGHTS AND MORNINGS THROUGH
SUNDAY. SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN SATURDAY
NIGHT WILL BRING GUSTY OFFSHORE WINDS AND WARMER WEATHER SUNDAY AND
MONDAY. A COOLING TREND WILL BEGIN ON TUESDAY AS A SERIES OF SHORT
WAVE TROUGHS MOVE ACROSS THE WEST COAST. THIS WILL BRING A SLIGHT
CHANCE OF LIGHT PRECIPITATION THURSDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A THICK BAND OF HIGH CLOUDS MOVING OVER THE REGION THIS MORNING ARE
KEEPING A SOLID LOW CLOUD DECK FROM FORMING. THE WEAK TROUGH PASSING
BY TO THE NORTH SEEMS TO HAVE DEEPENED THE MARINE LAYER A BIT AS
CLOUD BASES AND VISIBILITY ARE BOTH MUCH HIGHER THAN LAST NIGHT. DUE
TO THE PATCHINESS OF THE LOW CLOUDS AND ALL VISIBILITY REPORTS ABOVE
2 MILES...HAVE CANCELLED THE DENSE FOG ADVISORY. ANY LOW CLOUDS
SHOULD CLEAR OVER LAND BY MID-MORNING. OTHERWISE EXPECT MINOR
COOLING TODAY AND VARIABLE HIGH CLOUDS. PATCHY DENSE FOG MAY DEVELOP
ALONG THE IMMEDIATE COAST TONIGHT.

THE RELENTLESS EASTERN PACIFIC RIDGE WILL REAMPLIFY OFF THE WEST
COAST TODAY...SHIFTING EASTWARD OVER CALIFORNIA SUN AND MON. DESPITE
THE RIDGE FLATTENING AS IT MOVES OVER US...HEIGHTS AND THICKNESSES
CONTINUE TO RISE THROUGH THE PERIOD...BRINGING YET ANOTHER WARMING
TREND. SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN AND THE
DEVELOPMENT OF OFFSHORE FLOW SUN AND MON WILL CREATE ADDITIONAL
WARMING WEST OF THE MOUNTAINS. BY MONDAY TEMPS WILL BE AROUND 10
DEGREES ABOVE NORMAL WEST OF THE MOUNTAINS...AND NEAR TO SLIGHTLY
ABOVE NORMAL IN THE MOUNTAINS AND DESERTS AS WEAK COLD AIR ADVECTION
FROM THE GREAT BASIN TEMPERS WARMING. LOCAL GUSTY NORTHEAST TO EAST
WINDS WILL DEVELOP IN THE USUAL PASSES/CANYONS/FOOTHILLS WITH GUSTS
30-40 MPH...AND ISOLATED GUSTS IN EXCESS OF 50 MPH IN THE FAVORED
SPOTS SUNDAY AND MONDAY MORNINGS.

A COOLING TREND IS IN STORE FOR TUE THROUGH THU AS A SERIES OF SHORT
WAVE TROUGHS MOVE INLAND ACROSS THE WEST COAST AND FLATTENS THE
RIDGE. A WAVE MOVING BY TO THE NORTH LATE TUE AND WED WILL HELP
DEEPEN THE MARINE LAYER. THE DEEPER TROUGH THAT WAS SUPPOSED TO
BRING US SOME PRECIP THU IS NOW FORECAST TO TAKE MORE OF AN INSIDE
TRACK. AT THIS POINT OUR BEST HOPE IS FOR SOME MARINE LAYER DRIZZLE
WEST OF THE MOUNTAINS. LEFT IN THE SLIGHT CHANCES FOR NOW SINCE
MODELS HAVE BEEN TERRIBLE AT HANDLING THESE SYSTEMS IN THE EXTENDED
AND MAY END UP TRENDING WESTWARD AGAIN. OFFSHORE FLOW AND BUILDING
HIGH PRESSURE WILL LIKELY DEVELOP BEHIND THE TROUGH LATE IN THE WORK
WEEK BRINGING WARMER AND DRIER WEATHER.

&&

.AVIATION...
040930Z...COAST...AREAS OF LOW CLOUDS AND FOG THIS MORNING...WITH
LOCAL BKN-OVC CIGS 300-600 FT MSL AND VIS 3-5SM. PATCHY FOG WITH VIS
BLO 3SM AND LOCALLY BLO 1SM IS POSSIBLE UNTIL 15Z...BUT CONFIDENCE
IS LOW TO MODERATE. CIGS SHOULD SCATTER OUT AND VIS BECOME
UNRESTRICTED AFT 15Z THIS MORNING. LOW CLOUDS AND FOG WILL LIKELY
RETURN TO THE COASTAL AREAS IN SIMILAR FASHON AFT 03Z SUN.

ELSEWHERE...BKN-OVC CLOUDS AOA 15000 FT WITH UNRESTRICTED VIS
THROUGH SAT.

&&

.FIRE WEATHER...
MODERATE OFFSHORE FLOW WILL REDEVELOP SUNDAY MORNING AND CONTINUE
THROUGH MONDAY MORNING. NORTHEAST TO EAST WINDS OF 15-25 MPH WITH
GUSTS GUST TO 35-45 MPH ARE POSSIBLE IN THE WIND PRONE
PASSES...CANYONS...AND MOUNTAIN SLOPES...WITH ISOLATED GUSTS IN
EXCESS OF 50 MPH IN THE FAVORED SPOTS. COOLER WITH HIGHER HUMIDITY
TUE THROUGH THU AS ONSHORE FLOW RETURNS. SOME LIGHT PRECIPITATION IS
POSSIBLE THU...THOUGH CONFIDENCE IS LOW AT THIS TIME.

&&

SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON PST MONDAY FOR THE
     ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...
     SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
     EMPIRE...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC/FIRE...SS
AVIATION/MARINE...PG

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.